Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 55, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 12, 2009, 11:01 PM CDT for Forrest County, Jones County, Mississippi. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2009, 11:01 PM CDT (04:01 UTC)
- Expired
- Apr 12, 2009, 11:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Jones County, MS
The radar
The Mobile radar (KMOB), 116 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 11:04 PM CDT | TSTM WND DMG | 2 N Petal, MS | TREES DOWN AND POWERLINES DOWN ABOUT 2 MILES NORTH OF PETAL, NORTH OF HIGHWAY 42. |
| Apr 12, 11:10 PM CDT | TSTM WND DMG | 4 E Petal, MS | TREE DOWN ACROSS A ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 8:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 681 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 130401
TORJAN
MSC035-067-130445-
/O.NEW.KJAN.TO.W.0055.090413T0401Z-090413T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CDT SUN APR 12 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
SOUTHEASTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 1145 PM CDT
* AT 1102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PETAL
MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
OVETT BY 1120 PM CDT...
OVETT BY 1125 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3126 8935 3142 8933 3161 8893 3154 8892
3144 8892 3143 8893 3143 8912 3130 8913
TIME...MOT...LOC 0402Z 253DEG 34KT 3139 8923
$$
CAW1 follow-up statement
000
WWUS54 KJAN 130419
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT SUN APR 12 2009
MSC035-130429-
/O.CAN.KJAN.TO.W.0055.000000T0000Z-090413T0445Z/
FORREST MS-
1119 PM CDT SUN APR 12 2009
...THE TORNADO WARNING FOR NORTHERN FORREST COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEASTERN MISSISSIPPI.
LAT...LON 3161 8893 3154 8892 3144 8892 3143 8893
3143 8912
TIME...MOT...LOC 0419Z 253DEG 34KT 3145 8903
$$
MSC067-130445-
/O.CON.KJAN.TO.W.0055.000000T0000Z-090413T0445Z/
JONES MS-
1119 PM CDT SUN APR 12 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
SOUTHEASTERN JONES COUNTY...
AT 1119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR OVETT MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
RURAL SOUTHEASTERN JONES COUNTY AT 1130 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3161 8893 3154 8892 3144 8892 3143 8893
3143 8912
TIME...MOT...LOC 0419Z 253DEG 34KT 3145 8903
$$
CAWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 12, 9:40 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 12, 9:40 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT SUN APR 12 2009
.UPDATE...A WAKE LOW EVENT CONTINUED ACROSS NERN MS NEAR THE EDGE OF
THE MCS RAIN SHIELD WITH THE LATEST GUST OF 47KTS AT KCBM AT 0222Z.
HIGH WIND WARNING EXTENDED FOR LOWNDES UNTIL 11 PM. OTHERWISE...THE
TOR WW 146 CONTINUING OVER SERN MS WITH PRIMARY BAND OF CONVECTION
NOW STRADDLING A COLUMBIA TO QUITMAN LINE. THE LINE HAS SLOWED THE
EWD PROGRESS AND VERY HEAVY RAINS RESULTING IN SEVERAL FLASH FLOOD
WARNINGS WITH 3 TO 4 INCHES SHOWING UP IN FFMP QPE ALONG HIGHWAY 84
FROM COLLINS TO BROOKHAVEN. WILL BE ABLE TO BEGIN TRIMMING THE
ADVISORIES/WATCHES FROM THE SW AS THE SYSTEM EDGES EWD THRU MIDNIGHT.
&&
.AVIATION...
WIDESPREAD MVFR CONDITIONS IN RAIN/TSRA WITH EMBEDDED PERIODS OF
IFR IN HEAVIER RAIN/HAIL. ONCE THE RAIN ENDS...CEILINGS WILL LIKELY
DROP TO IFR FOR SEVERAL HOURS 08-14Z BEFORE IMPROVING TO VFR WITH
DRIER AIR MIXING DOWN FROM ALOFT DURING MIDDAY MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 57 77 48 67 / 61 24 20 5
MERIDIAN 60 76 47 69 / 89 44 34 6
VICKSBURG 57 76 47 69 / 33 18 12 5
HATTIESBURG 62 77 54 71 / 99 42 27 8
NATCHEZ 58 77 48 70 / 30 19 12 4
GREENVILLE 55 71 47 66 / 30 31 11 4
GREENWOOD 57 75 46 65 / 31 31 11 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ028>033-
037>039-044>046-050>052-056>058-065-066-073-074.
HIGH WIND WARNING UNTIL 11 PM CDT THIS EVENING FOR MSZ031.
LA...NONE.
AR...NONE.
&&
40Hazardous weather outlook, Apr 12, 1:17 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 117 PM CDT SUN APR 12 2009 LAZ016-023>026-MSZ042>066-072>074-131830- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTH OF I-20. .DAY ONE...TONIGHT AND MONDAY SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON...THROUGH THIS EVENING TILL AROUND 3 AM AS A SQUALL LINE PUSHES ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL...DAMAGING WIND GUSTS AND TORNADOES WILL BE POSSIBLE. THE POTENTIAL DOES EXIST FOR SOME OF THIS TO REACH SIGNIFICANT LEVELS WITH DESTRUCTIVE WIND GUSTS GREATER THAN 75 MPH AND A FEW STRONG TORNADOES. LOOK FOR THE MAIN ACTIVITY TO OCCUR WEST OF I-55 BETWEEN 3 AND 8 PM...THEN ALONG AND EAST OF I-55 FROM 8 PM TO 3 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEED TONIGHT. ARZ074-075-LAZ007>009-015-MSZ018-019-025-034>036-040-041-131830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE DELTA REGION OF WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON TILL 8 PM. PENNY TO QUARTER SIZED HAIL WILL BE THE PRIMARY THREAT. HOWEVER...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO MAY BE POSSIBLE FOR LOCATIONS CLOSER TO I-20. MOST OF THIS ACTIVITY WILL EXIT THE AREA BY 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH MID EVENING. MSZ026>033-037>039-131830- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE BETWEEN 8 PM AND 3 AM AS A LINE OF STORMS PUSH ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL LOOK TO BE THE PRIMARY RISK. HOWEVER...DAMAGING WIND AND EVEN A TORNADO WILL BE POSSIBLE THE CLOSER TO I-20 YOU ARE LOCATED. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THIS SAME AREA MONDAY AFTERNOON AS THE COLD FRONT AND UPPER LOW MOVE OVER THE REGION. HAIL AND DAMAGING WINDS WILL BE THE MAIN RISK BETWEEN 2 AND 8 PM. OTHER WISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT AND THEN POSSIBLY AGAIN MONDAY AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Local storm report, Apr 12, 10:23 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1023 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 2 S ROCKPORT 31.77N 90.16W
04/12/2009 COPIAH MS CO-OP OBSERVER
NUMEROUS TREES DOWN WITH SOME ROADS BLOCKED.
&&
JCULINLocal storm report, Apr 12, 10:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1024 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM HAIL 2 NE CROSSETT 33.15N 91.94W
04/12/2009 E1.25 INCH ASHLEY AR LAW ENFORCEMENT
BUSTED WINDSHIELD ON A SO VEHICLE.
1110 AM HAIL 4 NE CROSSETT 33.17N 91.92W
04/12/2009 E1.00 INCH ASHLEY AR LAW ENFORCEMENT
1115 AM HAIL HAMBURG 33.23N 91.80W
04/12/2009 E1.25 INCH ASHLEY AR EMERGENCY MNGR
1200 PM HAIL LAKE VILLAGE 33.32N 91.28W
04/12/2009 E1.00 INCH CHICOT AR LAW ENFORCEMENT
0123 PM HAIL DREW 33.81N 90.53W
04/12/2009 E1.00 INCH SUNFLOWER MS LAW ENFORCEMENT
QUARTER HAIL REPORTED BETWEEN DREW AND PARCHMAN
0220 PM NON-TSTM WND DMG CLEVELAND 33.74N 90.73W
04/12/2009 BOLIVAR MS EMERGENCY MNGR
ROOF OFF HOUSE AND TREES DOWN ON POWERLINES IN THE CITY
OF CLEVELAND. APPEARS TO BE ASSOCIATED WITH GRAVITY WAVE
OR WAKE LOW FEATURE.
0529 PM LIGHTNING FLORA 32.55N 90.31W
04/12/2009 MADISON MS LAW ENFORCEMENT
LIGHTNING STRUCK A HOUSE. ALL ELECTRICAL APPLIANCES WERE
BLOWN. REPORTED BY MADISON SO
0620 PM TSTM WND DMG 2 NW MEADVILLE 31.49N 90.92W
04/12/2009 FRANKLIN MS LAW ENFORCEMENT
COUPLE TREES WERE BLOWN DOWN.
0624 PM TSTM WND DMG 1 S BUDE 31.45N 90.85W
04/12/2009 FRANKLIN MS LAW ENFORCEMENT
COUPLE TREES DOWN OFF HWY 98.
0700 PM NON-TSTM WND DMG CANTON 32.61N 90.03W
04/12/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 43 LIKELY DUE TO A WAKE LOW.
0707 PM NON-TSTM WND DMG 1 N CAMDEN 32.80N 89.84W
04/12/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 17 LIKELY DUE TO A WAKE LOW.
0708 PM TSTM WND GST 2 S BROOKHAVEN 31.55N 90.45W
04/12/2009 E80.00 MPH LINCOLN MS EMERGENCY MNGR
TREES AND POWERLINES DOWN AND POWER POLES BROKEN OFF
ALONG HWY 51 SOUTH OF BROOKHAVEN
0717 PM NON-TSTM WND DMG 7 E CAMDEN 32.78N 89.72W
04/12/2009 LEAKE MS BROADCAST MEDIA
TREES DOWN ON HWY 429...LIKELY ASSOCIATED WITH WAKE LOW
0717 PM NON-TSTM WND DMG KOSCIUSKO 33.06N 89.59W
04/12/2009 ATTALA MS LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY. THIS IS LIKELY ASSOCIATED
WITH A WAKE LOW.
0730 PM HEAVY RAIN UNION CHURCH 31.68N 90.79W
04/12/2009 M3.50 INCH JEFFERSON MS CO-OP OBSERVER
OBSERVER MEASURES 3.5 INCHES OF RAIN IN 4 HOURS.
0730 PM TSTM WND DMG 10 N MONTICELLO 31.69N 90.11W
04/12/2009 LAWRENCE MS LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN ACROSS LAWRENCE COUNTY.
SOME REPORTS STILL COMING IN.
0733 PM TSTM WND DMG 2 S ROCKPORT 31.77N 90.16W
04/12/2009 COPIAH MS CO-OP OBSERVER
NUMEROUS TREES DOWN WITH SOME ROADS BLOCKED.
0800 PM NON-TSTM WND DMG LOUISVILLE 33.12N 89.05W
04/12/2009 WINSTON MS EMERGENCY MNGR
TWO TREES FELL AROUND THE WHITEHALL COMMUNITY.
0800 PM NON-TSTM WND DMG 1 W WINONA 33.49N 89.74W
04/12/2009 MONTGOMERY MS EMERGENCY MNGR
SIGN BLOWN DOWN AT THE INTERSECTION OF INTERSTATE 55 AND
HIGHWAY 82.
0800 PM NON-TSTM WND DMG 5 E KOSCIUSKO 33.06N 89.50W
04/12/2009 ATTALA MS EMERGENCY MNGR
A TREE FELL ON HIGHWAY 14 EAST IN THE SOUTHEAST PART OF
ATTALA COUNTY...NEAR THE PROVIDENCE COMMUNITY.
0800 PM NON-TSTM WND DMG ACKERMAN 33.31N 89.17W
04/12/2009 CHOCTAW MS EMERGENCY MNGR
A TREE FELL ON DEWEY STREET IN ACKERMAN.
0829 PM FLASH FLOOD MONTICELLO 31.55N 90.11W
04/12/2009 LAWRENCE MS EMERGENCY MNGR
NUMEROUS STREETS AND ROADS UNDER WATER
0837 PM TSTM WND DMG 3 S TAYLORSVILLE 31.79N 89.43W
04/12/2009 COVINGTON MS LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 37 NEAR THE SMITH-COVINGTON COUNTY
LINE.
0837 PM TSTM WND DMG TAYLORSVILLE 31.83N 89.43W
04/12/2009 SMITH MS LAW ENFORCEMENT
TREES DOWN/SNAPPED AT SEVERAL SPOTS AROUND TAYLORSVILLE.
NUMEROUS POWER OUTAGES AS WELL.
0848 PM HAIL STRINGER 31.87N 89.26W
04/12/2009 E0.75 INCH JASPER MS EMERGENCY MNGR
0855 PM HAIL 3 E BAY SPRINGS 31.98N 89.23W
04/12/2009 E0.50 INCH JASPER MS EMERGENCY MNGR
DIME HAIL REPORTED ALONG COUNTY ROAD 23.
0900 PM TSTM WND GST 5 SE COLLINS 31.59N 89.50W
04/12/2009 E70.00 MPH COVINGTON MS PUBLIC
TWO REPORTS OF ESTIMATED WINDS OF 70 MPH BETWEEN COLLINS
AND SEMINARY. SO REPORTS NUMEROUS POWER OUTAGES ACROSS
THE COUNTY.
0910 PM FLASH FLOOD PRENTISS 31.60N 89.87W
04/12/2009 JEFFERSON DAVIS MS EMERGENCY MNGR
SEVERAL RDS FLOODED ACROSS THE COUNTY ALONG WITH SEVERAL
STREETS IN PRENTISS. 3-4 IN HAS FALLEN AS OF 945
PM...MORE RAIN IS CURRENTLY FALLING.
0915 PM FLASH FLOOD BOGUE CHITTO 31.43N 90.45W
04/12/2009 LINCOLN MS EMERGENCY MNGR
EXTENSIVE FLASH FLOODING IN ACROSS LINCOLN
COUNTY...ESPECIALLY IN SOUTHERN PART OF THE COUNTY.
NUMEROUS ROADS UNDERWATER INCLUDING SEVERAL THAT DO NOT
TYPICALLY FLOOD. WATER RESCUE OF PERSON TRAPPED IN CAR
TAKING PLACE ALONG SUMMIT ROAD NEAR PIKE COUNTY LINE. 3-5
INCHES OF RAIN IN THE LAST 90 MIN.
0920 PM TSTM WND GST MOSELLE 31.50N 89.28W
04/12/2009 E70.00 MPH JONES MS AMATEUR RADIO
0922 PM TSTM WND DMG 3 S HEIDELBERG 31.85N 88.99W
04/12/2009 JASPER MS EMERGENCY MNGR
TREE DOWN ACROSS COUNTY ROAD 31
0940 PM FLASH FLOOD PRENTISS 31.60N 89.87W
04/12/2009 JEFFERSON DAVIS MS EMERGENCY MNGR
SEVERAL ROADS FLOODED ACROSS THE COUNTY.
0950 PM FLASH FLOOD MONTICELLO 31.55N 90.11W
04/12/2009 LAWRENCE MS LAW ENFORCEMENT
DOWNTOWN MONTICELLO IS FLOODED. OAK GROVE CHURCH ROAD
JUST OUTSIDE OF MONTICELLO HAS PORTIONS WASHED OUT.
SHERIFFS OFFICE REPORTS A CAR DROVE INTO WASHED OUT ROAD.
ALSO NUMEROUS ROADS ACROSS THE COUNTY ARE FLOODED.
1000 PM FLASH FLOOD COLLINS 31.64N 89.56W
04/12/2009 COVINGTON MS LAW ENFORCEMENT
WATERING COVERING MCDONALD ROAD JUST SOUTH OF COLLINS.
ALSO WATER WASHED OUT CULVERTS ON DEERMAN ROAD JUST SOUTH
OF COLLINS.
1005 PM FLASH FLOOD PRENTISS 31.60N 89.87W
04/12/2009 JEFFERSON DAVIS MS EMERGENCY MNGR
NUMEROUS ROADS FLOODED ACROSS RURAL PARTS OF COUNTY AND
IN PRENTISS. VEHICLES FLOODING ON HWY 13. ONE VEHICLE
WENT OFF INTO A FLOODED CREEK. 4.20 INCHES OF RAIN
MEASURED IN PRENTISS BY FIRE DEPT...1.32 INCHES IN LAST
HOUR.
&&
AEGLocal storm report, Apr 12, 10:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1026 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL COLUMBIA 31.26N 89.83W
04/12/2009 E0.75 INCH MARION MS EMERGENCY MNGR
PEA TO PENNY SIZE HAIL IN THE NORTHERN PART OF COLUMBIA
NEAR THE HWY 35 BYPASS
&&
JCULINLocal storm report, Apr 12, 10:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1028 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM NON-TSTM WND DMG MERIDIAN 32.38N 88.71W
04/12/2009 LAUDERDALE MS EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN ACROSS COUNTY ALONG BACK
EDGE OF RAIN SHIELD.
&&
AEGLocal storm report, Apr 12, 10:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1053 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD SANFORD 31.49N 89.43W
04/12/2009 COVINGTON MS TRAINED SPOTTER
FOUR INCHES OF RAIN SINCE 7PM THIS EVENING
&&
JCULINLocal storm report, Apr 12, 10:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1058 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD SANFORD 31.49N 89.43W
04/12/2009 COVINGTON MS TRAINED SPOTTER
4.8 INCHES OF RAIN SINCE 7PM THIS EVENING...RAIN STILL
FALLING. HALF AN INCH FELL IN 10 MIN.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 56 min |
| Apr 12, 7:27 PM CDT | High Wind Warning | JAN | Attala, Choctaw, Clay, Leake, Montgomery, Neshoba and 3 more | 93 min |
| Apr 12, 7:28 PM CDT | Tornado Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 62 min |
| Apr 12, 7:42 PM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 3 hr |
| Apr 12, 7:55 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 65 min |
| Apr 12, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 63 min |
| Apr 12, 8:17 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 3 hr |
| Apr 12, 8:37 PM CDT | Tornado Warning | JAN | Jasper, Jones | 53 min |
| Apr 12, 8:45 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 3 hr |
| Apr 12, 9:07 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| Apr 12, 9:18 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 57 min |
| Apr 12, 9:25 PM CDT | High Wind Warning | JAN | Lowndes | 61 min |
| Apr 12, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 45 min |
| Apr 12, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 54 min |
| Apr 12, 10:38 PM CDT | Wind Advisory | JAN | Clarke, Clay, Jasper, Kemper, Lauderdale, Lowndes and 5 more | 2 hr |
| Apr 12, 10:47 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 58 min |
| Apr 12, 11:06 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 114 min |
| Apr 12, 11:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 52 min |
| Apr 12, 11:42 PM CDT | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 2 hr |
| Apr 12, 11:58 PM CDT | Areal Flood Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more | 6 hr |
| Apr 13, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 60 min |
| Apr 13, 12:54 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 106 min |
| Apr 13, 1:05 AM CDT | Tornado Warning | JAN | Forrest | 12 min |
| Apr 13, 1:42 AM CDT | Areal Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 6 hr |
| Apr 13, 2:38 AM CDT | Areal Flood Warning | JAN | Forrest, Lamar, Marion | 6 hr |
| Apr 13, 4:55 AM CDT | River Flood Warning | JAN | Covington, Forrest | 39 hr |
| Apr 13, 6:18 AM CDT | Dense Fog Advisory | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 18 more | 81 min |
| Apr 13, 10:06 AM CDT | River Flood Warning | JAN | Lawrence | 11 hr |
| Apr 13, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 54 min |
| Apr 13, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 46 min |
| Apr 13, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 33 min |
| Apr 13, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 43 min |
| Apr 13, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 49 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.